Alert archive / Wisconsin / Frost Advisories in 2022
Frost Advisory 5, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 26, 2022, 2:15 PM CDT for 4 counties in Wisconsin. It took effect at Sep 27, 2022, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2022, 2:15 PM CDT (19:15 UTC)
- In effect from
- Sep 27, 2022, 2:00 AM CDT
- Expired
- Sep 27, 2022, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Lincoln County, WI, Marathon County, WI, Portage County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 134 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 25, 2:54 PM CDT, 23 hours 21 minutes earlier.
Area forecast discussion, Sep 25, 2:54 PM CDT, 23 hours 21 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 254 PM CDT Sun Sep 25 2022 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 253 PM CDT Sun Sep 25 2022 Scattered showers and a few thunderstorms were moving across the area this afternoon. Temperatures ranged from the upper 50s to middle 60s. For the rest of the afternoon into early this evening, an upper level disturbance will drop southeast across the area and exit eastern Wisconsin by mid to late evening. Latest analysis indicated mixed layer CAPE values increasing to 200 to 400 J/KG across central into north-central Wisconsin where the sun broke out early this afternoon. Bufkit soundings also indicated wet bulb zero heights around 6,000 feet to support storms with gusty winds and hail. The latest Storm Prediction Center Day 1 Outlook has central and portions of north-central and northeast Wisconsin in the marginal risk of severe thunderstorms. The main risk at this time would be hail and strong winds. Widespread severe weather is not expected, but there could be a few reports of large hail up to an inch in diameter and strong wind gusts, especially in the marginal risk area. Gusty northwest winds will be on the increase late this afternoon and tonight. Wind gusts to around 40 mph are possible across Door County with 20 to 35 mph are expected across the rest of the area. Scattered showers will continue across the north as the cool air flows over the warmer waters of Lake Superior. The cool cyclonic flow aloft and northwest flow off Lake Superior combined with daytime heating on Monday will result in additional shower activity through the day. The highest chances of rain will be across the north and far northeast. It will be cool with highs in the 50s. .LONG TERM...Monday Night Through Sunday Issued at 253 PM CDT Sun Sep 25 2022 Main forecast concerns will be dealing with lingering lake effect shower activity Monday night into Tuesday, frost/freeze potential Mon/Tues/Wed nights and how Ian will impact the pattern for late in the week. Temps will be below normal through mid-week, then should be near normal or slightly above normal for the end of the week and weekend. Monday night into Tuesday...northwest/cyclonic flow will continue over the western Great Lakes, as the upper level trough will slowly work into the eastern Great Lakes. NNW/N flow over Lake Superior and favorable delta Ts in the teens to low 20s will continue to produce lake effect showers for mainly northern WI. Best moisture will slowly shift east, with lingering activity expected over far northeast WI and Door County on Tuesday. Nighttime stability will keep winds down Monday night, but should remain in the 10-20 mph range for much of the night. Winds aloft start to diminish on Tuesday, with gusts to near 20-30 mph expected for most of the area in the morning, a little higher in/near Door County. CAA will bring in cooler temps for Monday night, but lake effect clouds and winds in the boundary layer of 10-20 kts should keep frost more patchy in nature, mainly across central WI. A chilly day is expected on Tuesday, with highs ranging from the 40s across most of the Northwoods to the lower and middle 50s farther south. Rest of the long term...any lake effect activity will shut off Tuesday evening as high pressure begins to build into the region, bringing drier air and a northerly flow. The high will move overhead on Wednesday then slowly shift east of the area on Thursday, bringing dry and quiet weather. As we head into Friday and Saturday, the battle will be on between an upper low pushing to the Plains and the remnants of Hurricane Ian pushing north from the Gulf States. Models still getting a handle of the hurricane, so will need to see how the models trend. But it does look like we will stay dry through at least Friday night. Tuesday night is still looking like the coldest night as winds die down and skies clear. Another freeze is expected for much of north central WI with a frost as you work into the Fox Valley. Another frosty night is likely on Wednesday night. Temps will slowly moderate each day as we head into the weekend, as flow turns to the south/southwest and heights/temps aloft climb. && .AVIATION...for 18Z TAF Issuance Issued at 1106 AM CDT Sun Sep 25 2022 Northwest winds will be on the increase this afternoon and tonight. Gusts of 20 to 30 knots will be possible at times with locally higher gusts. Scattered showers will continue this afternoon. A few thunderstorms are possible from 19z Sunday to 03z Monday. Due to the isolated nature of the storms, will leave them out of the 18z TAFs. If storms do form, small hail and gusty winds will be the main risks. Scattered rain showers will linger overnight into much of Monday across northern Wisconsin as gusty northwest winds continue. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM.....Eckberg LONG TERM......Bersch AVIATION.......Eckberg
Hazardous weather outlook, Sep 25, 2:57 PM CDT, 23 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 257 PM CDT Sun Sep 25 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 257 PM CDT Sun Sep 25 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Rest of the Afternoon and Tonight Isolated to scattered thunderstorms will come to an end this evening. A few of the storms could become strong and produce gusty winds and hail up to an inch in diameter. Widespread severe weather is not expected. Northwest winds could gusts to around 40 mph over Door County tonight into Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Sunday Frost or a freeze is likely Tuesday night into Wednesday morning, and again Wednesday night into Thursday morning, especially for locations north and west of the Fox Valley. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report hail a half inch in diameter or greater to the National Weather Service in Green Bay. LMZ521-522-541>543-262000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 257 PM CDT Sun Sep 25 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Rest of this Afternoon and Tonight Thunderstorms are possible for the remainder of the afternoon into early this evening. Some of the thunderstorms could produce gusty winds and hail. Increasing northwest winds will result in hazardous conditions for small craft. A few gale force gusts will be possible at times tonight, especially across the coastal waters of northern Door County. .DAYS TWO THROUGH SEVEN...Monday through Sunday Persistent northwest winds will result in hazardous conditions for small craft Monday through Tuesday evening, especially north of Sturgeon Bay. A few gale force gusts will be possible at times on Monday. Eckberg/Bersch
Nearby
Frost Advisories in Wisconsin, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.